Results 1 to 8 of 8

Thread: Restarting Sertraline

  1. #1

    Restarting Sertraline

    Hey guys!

    So tonight I restart sertaline after a year off of it. Previous to that, I had been taking it for about five years. It helped my anxiety and panic tremendously and I felt after that prolonged period of time that I was ready to come off it. I lasted a while but unfortunately my anxiety and panic has come back to me. Hence why I am getting ready to start again tonight.

    Does anyone have any stories to tell second time around. Iím kinda nervous to how I am going to feel. Will the side effects be less or more? Any stories would be appreciated. Take care guys.

    Peace

  2. #2

    Re: Restarting Sertraline

    Unfortunately there's just no way of knowing how the drug will affect you, even if you've been on it before.

    I restarted sertraline back in December and in my case it was just as rough starting up as it was the first time. But just like the first time, it has helped massively once I pushed through the worst stuff.

    But the only way to know for sure is to take it and see what happens. If it's helped you before it can do so again.
    __________________
    "My only hope is this homemade Prozac... Needs more ice cream."

  3. #3

    Re: Restarting Sertraline

    HI there!

    To about three hours since I took it and it from what I can remember, it feels pretty much the same. I can only liken it to a weird sort of ecstasy buzz but riddled with anxiety and panic. I doesnít feel great. Did you get that rushy feeling. Thanks for the reply.

  4. #4

    Re: Restarting Sertraline

    What you're experiencing sounds very subjective so it's hard for me to say if what I felt was similar. Plus, I'm just one person out of the millions who take sertraline and other SSRIs. Anything I describe would not mean much with regard to your case.

    I know you're really just looking for someone to relate to your situation, and I can certainly do that because I know it's tough starting these meds. It's entirely possible that what you're feeling right now is just anxiety rather than anything the sertraline is doing. In my case, it numbed my emotions and dulled my senses so I felt very strange and unpleasant. Everything I ate tasted like cardboard. I couldn't feel anything emotionally. But I knew what was happening so I just pushed through it and after about two weeks I started to improve.

    The best thing you can do is be brave, remember why you're taking it, give it time and try to keep busy. Don't spend all day focused on how you feel and don't assume you're going to feel anything nasty. You might not.
    __________________
    "My only hope is this homemade Prozac... Needs more ice cream."

  5. #5
    Join Date
    Feb 2018
    Posts
    126

    Re: Restarting Sertraline

    Well Said. Start slow, don't expect side effects but recognize them as such if they do appear. Keep the forward momentum and get better.

  6. #6

    Re: Restarting Sertraline

    I ended up calling out the emergency services in the end. My heart was skipping so much. When they arrived they said everything was fine and put it down to anxiety. My heart is still skipping now and I’m still rushing lots. I haven’t slept yet either. I’m worried about have serotonin syndrome.

  7. #7

    Re: Restarting Sertraline

    Your heart is skipping due to the effects of adrenaline in response to your anxiety. Serotonin syndrome only really occurs if you take an SSRI and something else that triggers it in combination.
    __________________
    "My only hope is this homemade Prozac... Needs more ice cream."

  8. #8
    Join Date
    Feb 2018
    Posts
    126

    Re: Restarting Sertraline

    I have had Serotonin syndrome. Trust me, you will know it if you have it. I had difficulty walking, couldn't concentrate and was sore all over. My doctor then had me on Zoloft, a blood pressure medication and a migraine medication, every one of them contraindicated. I was a mess and nothing was really known about Serotonin syndrome back then. I finally stopped taking the meds and it went away, this was how I figured it out. Your heart is a result of the anxiety and when I first started the Sertraline I had the same thing for a couple of days (2 straight and then off and on for about a week). I also started becoming too aware of what was going on and chalking gas from my stomach to heart problems. The gas was actually making my heart feel like it was skipping a beat, but it wasn't. After I was told my heart was fine, I stopped focusing on it and let the medicine do it's thing. Now I get the occasional power heart beating but not as much skipping feelings.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. restarting cit, please help
    By meg234 in forum Citalopram / Celexa
    Replies: 2
    Last Post: 06-01-17, 20:36
  2. Restarting advice
    By MardyBum in forum Citalopram / Celexa
    Replies: 16
    Last Post: 03-08-16, 20:37
  3. Restarting citalopram day 13
    By Anxiousmom in forum Citalopram / Celexa
    Replies: 1
    Last Post: 29-10-14, 15:50
  4. restarting on 2.5mg please help!!!!!
    By deavane in forum Citalopram / Celexa
    Replies: 1
    Last Post: 07-02-14, 16:38
  5. Restarting
    By loucom82 in forum Fluoxetine / Prozac
    Replies: 1
    Last Post: 09-01-14, 01:52

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •